Alert archive / Minnesota / Wind Advisories in 2017
Wind Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 23, 2017, 3:35 PM CDT for 8 counties in Minnesota; 8 counties in Wisconsin. It took effect at Oct 24, 2017, 4:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 3:35 PM CDT (20:35 UTC)
- In effect from
- Oct 24, 2017, 4:00 AM CDT
- Expired
- Oct 24, 2017, 6:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 36 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS73 KDLH 232035 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 335 PM CDT Mon Oct 23 2017 ...STRONG NORTH TO NORTHWEST WINDS EXPECTED TUESDAY... .A rapidly intensifying area of low pressure over the Great Lakes will create strong north to northwest winds starting early Tuesday morning continuing through the afternoon. Areas along the North Shore, including the Highway 61 Corridor from Grand Portage to the Twin Ports are especially susceptible to strong wind gusts. Open areas from central Minnesota eastward across northwest Wisconsin are included in the advisory. Sustained winds from 15 to 30 mph are expected with gusts to 45 mph possible. Winds will be very strong on tall bridges, including the I-535 and US-2 bridges in the Twin Ports. The storm system will push east into southern Ontario by Tuesday evening and winds will quickly weaken below 35 mph by late afternoon. MNZ020-021-037-241030- /O.NEW.KDLH.WI.Y.0004.171024T0900Z-171024T2300Z/ Southern Lake/North Shore-Southern Cook/North Shore- Carlton/South St. Louis- Including the cities of Two Harbors, Silver Bay, Grand Marais, and Duluth 335 PM CDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM CDT TUESDAY... The National Weather Service in Duluth has issued a Wind Advisory, which is in effect from 4 AM to 6 PM CDT Tuesday. * LOCATION...Including the Minnesota Highway 61 corridor from Grand Portage to the Twin Ports. * WINDS...North 20 to 25 mph with gusts up to 50 mph. * TIMING...Wind speeds will increase early Tuesday morning and the strongest winds are expected during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Expect strong cross winds on east-west roads and along Minnesota Highway 61. Winds will be strong very on the I-535 and US-2 bridges in the Twin Ports. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ001>004-241030- /O.NEW.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Douglas-Bayfield-Ashland-Iron- Including the cities of Superior, Washburn, Bayfield, Ashland, and Hurley 335 PM CDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... The National Weather Service in Duluth has issued a Wind Advisory, which is in effect from 7 AM to 6 PM CDT Tuesday. * WINDS...North 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WIZ006>009-241030- /O.NEW.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Burnett-Washburn-Sawyer-Price- Including the cities of Grantsburg, Spooner, Hayward, and Phillips 335 PM CDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... The National Weather Service in Duluth has issued a Wind Advisory, which is in effect from 7 AM to 6 PM CDT Tuesday. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MNZ033-034-036-038-241030- /O.NEW.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ South Cass-Crow Wing-South Aitkin-Pine- Including the cities of Pine River, Brainerd, Aitkin, Pine City, and Hinckley 335 PM CDT Mon Oct 23 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... The National Weather Service in Duluth has issued a Wind Advisory, which is in effect from 7 AM to 6 PM CDT Tuesday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Huyck
4 follow-up statements
509 WWUS73 KDLH 240250 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 950 PM CDT Mon Oct 23 2017 ...STRONG NORTH TO NORTHWEST WINDS EXPECTED TUESDAY... .A rapidly intensifying area of low pressure over the Great Lakes will create strong north to northwest winds starting early Tuesday morning continuing through the afternoon. Areas along the North Shore, including the Highway 61 corridor from Grand Portage to the Twin Ports are especially susceptible to strong wind gusts. Open areas from central Minnesota eastward across northwest Wisconsin are included in the advisory. Sustained winds from 15 to 30 mph are expected with gusts to 45 mph possible. Winds will be very strong on tall bridges, including the I- 535 and US-2 bridges in the Twin Ports. The storm system will push east into southern Ontario by Tuesday evening and winds will quickly weaken below 35 mph by late afternoon. MNZ020-021-037-241300- /O.CON.KDLH.WI.Y.0004.171024T0900Z-171024T2300Z/ Southern Lake/North Shore-Southern Cook/North Shore- Carlton/South St. Louis- Including the cities of Two Harbors, Silver Bay, Grand Marais, and Duluth 950 PM CDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CDT TUESDAY... * LOCATION...Including the Minnesota Highway 61 corridor from Grand Portage to the Twin Ports. * WINDS...North 20 to 25 mph with gusts up to 50 mph. * TIMING...Wind speeds will increase early Tuesday morning and the strongest winds are expected during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ001>004-241300- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Douglas-Bayfield-Ashland-Iron- Including the cities of Superior, Washburn, Bayfield, Ashland, and Hurley 950 PM CDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... * WINDS...North 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WIZ006>009-241300- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Burnett-Washburn-Sawyer-Price- Including the cities of Grantsburg, Spooner, Hayward, and Phillips 950 PM CDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MNZ033-034-036-038-241300- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ South Cass-Crow Wing-South Aitkin-Pine- Including the cities of Pine River, Brainerd, Aitkin, Pine City, and Hinckley 950 PM CDT Mon Oct 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT TUESDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...The strongest winds are expected during the late morning through early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
003 WWUS73 KDLH 240829 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 329 AM CDT Tue Oct 24 2017 MNZ020-021-037-241830- /O.CON.KDLH.WI.Y.0004.171024T0900Z-171024T2300Z/ Southern Lake/North Shore-Southern Cook/North Shore- Carlton/South St. Louis- Including the cities of Two Harbors, Silver Bay, Grand Marais, and Duluth 329 AM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * LOCATION...Including the Minnesota Highway 61 corridor from Grand Portage to the Twin Ports. * WINDS...North 20 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ001>004-241830- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Douglas-Bayfield-Ashland-Iron- Including the cities of Superior, Washburn, Bayfield, Ashland, and Hurley 329 AM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS...North 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected through the day. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WIZ006>009-241830- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ Burnett-Washburn-Sawyer-Price- Including the cities of Grantsburg, Spooner, Hayward, and Phillips 329 AM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected through the day. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MNZ033-034-036-038-241830- /O.CON.KDLH.WI.Y.0004.171024T1200Z-171024T2300Z/ South Cass-Crow Wing-South Aitkin-Pine- Including the cities of Pine River, Brainerd, Aitkin, Pine City, and Hinckley 329 AM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...The strongest winds are expected through the day. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
373 WWUS73 KDLH 241957 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 257 PM CDT Tue Oct 24 2017 MNZ033-034-036-038-WIZ006>009-242100- /O.CAN.KDLH.WI.Y.0004.000000T0000Z-171024T2300Z/ South Cass-Crow Wing-South Aitkin-Pine-Burnett-Washburn-Sawyer- Price- Including the cities of Pine River, Brainerd, Aitkin, Pine City, Hinckley, Grantsburg, Spooner, Hayward, and Phillips 257 PM CDT Tue Oct 24 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Duluth has cancelled the Wind Advisory. Winds have diminished this afternoon. Thus, the Wind Advisory has been cancelled. $$ MNZ020-021-037-242300- /O.CON.KDLH.WI.Y.0004.000000T0000Z-171024T2300Z/ Southern Lake/North Shore-Southern Cook/North Shore- Carlton/South St. Louis- Including the cities of Two Harbors, Silver Bay, Grand Marais, and Duluth 257 PM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * LOCATION...Including the Minnesota Highway 61 corridor from Grand Portage to the Twin Ports. * WINDS...Northwest 15 to 20 mph with gusts up to 40 mph. * TIMING...Through the rest of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ001>004-242300- /O.CON.KDLH.WI.Y.0004.000000T0000Z-171024T2300Z/ Douglas-Bayfield-Ashland-Iron- Including the cities of Superior, Washburn, Bayfield, Ashland, and Hurley 257 PM CDT Tue Oct 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...Northwest 15 to 20 mph with gusts up to 35 mph. * LOCATION...Along the South Shore of Lake Superior. * TIMING...Through the rest of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JTS
129 WWUS73 KDLH 242302 NPWDLH URGENT - WEATHER MESSAGE National Weather Service Duluth MN 602 PM CDT Tue Oct 24 2017 MNZ020-021-037-WIZ001>004-250015- /O.EXP.KDLH.WI.Y.0004.000000T0000Z-171024T2300Z/ Southern Lake/North Shore-Southern Cook/North Shore- Carlton/South St. Louis-Douglas-Bayfield-Ashland-Iron- Including the cities of Two Harbors, Silver Bay, Grand Marais, Duluth, Superior, Washburn, Bayfield, Ashland, and Hurley 602 PM CDT Tue Oct 24 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished this evening. Thus, the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:29 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 23, 12:29 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1229 PM CDT Mon Oct 23 2017
.UPDATE...
Issued at 1221 PM CDT Mon Oct 23 2017
Updated for the 18z Aviation Discussion below.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 350 AM CDT Mon Oct 23 2017
An area of low pressure was located on the northern end of the
Red River Valley of the North, on the Canadian side of the
international border at 0730Z. A cold front extended south
southwest from the low through eastern North Dakota. This surface
low was being pushed along by an upper level trof that was also
moving through the Valley. Some showers were developing along and
ahead of the front and were affecting northwest Minnesota. A few
sprinkles were also dotting the landscape in the area of strong
warm air advection ahead of this system. After this initial surge
of showers, some drier air will follow behind the cold front as
the front and area of low pressure move across the region.
Meanwhile, the upper trof also moves overhead and ushers much
colder air into the region. Some patches of moisture will
encounter this trof and the cold front and generate some showers
for much of the day. The prime location for showers will be along
the northern third of the forecast area in the vicinity of the
surface low and collocated with a vigorous embedded impulse.
By this evening, the aforementioned low will be absorbed into a
stronger surface low over Michigan. Meanwhile, the upper trof
evolves into a closed low that gradually attempts to become
vertically stacked. This leads to the surface low
intensifying/deepening as it lifts toward Upper Michigan by 12Z
Tuesday. The upper flow becomes northerly and continues to pull
even colder air into the region tonight. Embedded impulses will
rotate through the eastern portion of the forecast area and generate
more showers. Some light snow will begin to mix in with the rain
late tonight over the higher terrain areas. Not expecting any
accumulation as the cold air is not deep enough and the ground is
warm. The pressure gradient tightens up over the region, along with
the cold air advecting into the Northland, look for windy conditions
to develop and have raised wind speeds.
This system will remain fairly stationary on Tuesday. Expecting the
wind to stay up for most of the day. The pressure gradient begins to
relax in the late afternoon and the wind speeds will diminish. Drier
air will also begin to be pulled into the region through the day.
This will bring an end to the precipitation for much of the area.
The exception being along the Gogebic Range into northern Price
county where some lake induced rain or snow showers will persist.
Any snow accumulations will be less than one half inch.
.LONG TERM...(Tuesday night through Sunday)
Issued at 350 AM CDT Mon Oct 23 2017
Sharp upper trough slowly translates eastward shedding weak
clipper systems over the region which will bring little in the way
of precip, but still have on/off nuisance PoPs until a larger
system arrives Thursday night.
This Thursday-Friday system has been threatening the region with
a large snowfall, however, latest GFS and Canadian models have
continued the trend of moving the heaviest snowfall northward into
Canada leaving our area with much lighter snowfall accumulations
than prior runs. Based on current ensemble thinking, snowfall in
the 1 to 3" range for the area seems plausible except near the
Canadian border where 4-8" seems reasonable. If the Canadian model
is correct, areas south of Grand Marais would just see a dusting.
So there still is some uncertainty here, but overall the models
are beginning to converge on a solution. One other issue with the
more northerly track is warmer air makes its way northward which
could wrap a melting layer around the warm conveyor belt of the
developing low leading to a tongue of mixed precip in the heart of
the precip shield thus decreasing snowfall accumulation
potential. Either way, continue to monitor this system as the
forecast progresses.
The low shifts eastward Friday afternoon with yet another backside
upper trough situated over the area for more weak clipper systems
sliding through the region into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1221 PM CDT Mon Oct 23 2017
VFR to high-end IFR conditions were observed across the Northland
this early afternoon as a cold front boundary makes its way
through the region. Behind the front, cigs will decrease from west
to east into the MVFR categories, with heights between 1.5 to 3.0
kft. Some light rain showers will be possible this afternoon and
evening as cold air advection becomes enhanced behind the front.
Also, north to northwesterly winds will be gusty this afternoon
through tonight as the surface pressure gradient tightens, so
winds will likely gust up to 30 knots in some locations. These
wind gusts will likely persist through the day Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 55 35 43 32 / 30 40 20 20
INL 51 29 43 31 / 70 40 10 20
BRD 53 35 46 35 / 20 0 0 10
HYR 57 38 44 30 / 40 70 60 10
ASX 59 40 45 32 / 40 90 70 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Gale Warning from 1 AM to 8 PM CDT Tuesday for LSZ121-140>143-
146>148.
Gale Warning from 3 AM to 1 PM CDT Tuesday for LSZ144-145.
Small Craft Advisory until 4 PM CDT this afternoon for LSZ140.
&&
UPDATE...JTS
SHORT TERM...GSF
LONG TERM...Wolfe
AVIATION...JTSHazardous weather outlook, Oct 23, 12:26 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Duluth MN 1226 PM CDT Mon Oct 23 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1226 PM CDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Accumulating snowfall is possible late Thursday through Friday afternoon. Uncertainty is still quite high in snowfall amounts due to uncertainty in the track of the system, but the trend has been to shift the heaviest snowfall northward towards the Canadian Border. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters will not be needed today or tonight. LSZ121-140>148-241030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1226 PM CDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Strong southerly winds and resultant waves will create conditions hazardous to smaller vessels from Grand Marais to Grand Portage this afternoon. A Small Craft Advisory is in effect through this afternoon. A cold front will move eastward across western Lake Superior this afternoon veering winds northwesterly. Wind speeds will increase tonight in response to strengthening low pressure over eastern Upper Michigan and northern Lower Michigan. Sustained winds of 20 to 30 knots with wind gusts as high as 45 knots. A Gale Warning is in effect starting tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong north to northwest winds will continue on Tuesday as the storm system gradually weakens and moves eastward into southern Ontario. A Gale Warning is in effect through Tuesday evening. Please refer to the latest Nearshore Marine Forecast and Marine Weather Message for details. Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:01 AM CDT | Gale Warning | DLH | 37 hr | |
| Oct 23, 9:47 AM CDT | Small Craft Advisory | DLH | 6 hr |
Nearby
Wind Advisories in Minnesota, 2017Wind Advisories in Wisconsin, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.